Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 94, NWS Austin/San Antonio, TX

August 1, 2025Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 1, 2025, 8:59 PM CDT for Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2025, 8:59 PM CDT (01:59 UTC)
Expired
Aug 2, 2025, 12:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 98 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:59 PM CDTFLASH FLOODDevils River State Natu, TXTexas Parks and Wildlife Emergency Management reports Dolan Creek Road is impassable in some spots due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WGUS54 KEWX 020159
FFWEWX
TXC465-020500-
/O.NEW.KEWX.FF.W.0094.250802T0159Z-250802T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
859 PM CDT Fri Aug 1 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  East Central Val Verde County in south central Texas...

* Until midnight CDT tonight.

* At 859 PM CDT, Texas Parks and Wildlife Emergency Management 
  reported flooding of Dolan Creek Road in Devils River State 
  Natural Area Del Notre. Between 1 and 3 inches of rain have 
  fallen. Flooding impacts will continue, but no additional rainfall 
  is expected. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Devils River State Nat Area Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when it is 
harder to recognize the dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2989 10096 2987 10100 2990 10101 2999 10098
      2998 10092

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:42 PM CDT, 2 hours 17 minutes earlier. Its key messages:

  • Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday.
  • Temperatures remain near seasonal levels for early August.
Area forecast discussion, Aug 1, 6:42 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
642 PM CDT Fri Aug 1 2025

...New AVIATION...

.KEY MESSAGES...

- Showers and storms with locally heavy rainfall and gusty winds
  possible today and again on Saturday.

- Temperatures remain near seasonal levels for early August.

&&

.SHORT TERM...
(This afternoon through Saturday)
Issued at 1139 AM CDT Fri Aug 1 2025

A 500mb ridge remains centered over the border of southern
Arizona/New Mexico and northern Mexico early this afternoon. Around
this high, a mid-level shortwave will slide south along with a weak
surface frontal boundary acting as a focus for shower and
thunderstorm development. Latest visible satellite imagery does show
some patchy cumulus starting to bubble up over the Hill Country. This
should result in showers and storms developing by mid-afternoon,
sliding west-southwest in conjunction with mid-level steering flow
out of the east-northeast.

WPC has placed the Hill Country and northern I-35 Corridor in a
Marginal risk (level 1 of 4) for excessive rainfall today, followed
by similar locations, including the Coastal Plains on Saturday. At
this point, the setup for Saturday looks more impressive than the one
for today, with increased moisture noted throughout the atmosphere
for Saturday on model forecast soundings. The 12Z HREF has been
rather bullish on heavy rainfall probabilities for Saturday afternoon
with a few spots possibly picking up a quick 1-2 inches of rainfall.
Despite the increased rain chances, the flash flooding risk looks to
be low at this time. The HREF grand ensemble does show a 50-70%
chance within a 25 mile radius for greater than 1 inch of rainfall
over the 24 hour period ending Saturday evening, so there is the
potential for locally heavy rainfall.

Besides the rain, the other thing to mention is the heat. Hot and
humid conditions are expected both today and Saturday, with heat
indices approaching the 100-107 range, close to heat advisory
criteria for all but the Rio Grande Plains. Despite the fact that
this kind of heat is more typical for late July and early August, our
typically hottest stretch of the year, climatologically is the first
and second week of August. It's important to practice heat safety and
take proper precautions if you plan to spend extended time outdoors
today and Saturday.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 1139 AM CDT Fri Aug 1 2025

On Sunday, the 500mb ridge attempts to push a bit further east and
bring drier weather to our region, however, some of the more recent
guidance from global models indicates this ridge will remain a bit
further west, opening the door for continued shower and storm
chances, primarily over the Coastal Plains. The GFS has been the most
aggressive, showing yet another complex of storms organizing to our
north and pushing south into the Hill Country and Edwards Plateau
region Sunday night. At this distance, it looks as if it should
weaken considerably before making it into our CWA, but something to
keep an eye on. Low end PoPs were kept in place to account for this
possibility. Beyond Monday, hot and dry conditions look to rule the
long term period as ridging shifts a bit further east into north
Texas. Temperatures in the upper 90s to around 100 each day with heat
indices in the 100-105 range are typical for the first week or two
of August.

&&

.AVIATION...
(00Z TAFS)
Issued at 642 PM CDT Fri Aug 1 2025

Isolated SHRA/TSRA activity ongoing early this evening across the
Hill Country and Central Texas is forecast to gradually dissipate
after sunset. Otherwise, VFR conditions through the night and into
the morning on Saturday. Another round of isolated to scattered
SHRA/TSRA activity is forecast Saturday afternoon and early evening,
this time positioned slightly farther south that today. We have
included PROB30 TSRA in the TAFs after 20Z Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  98  77  99 /  20  40  20  20
Austin Bergstrom Intl Airport  77  97  76  98 /  20  40  20  20
New Braunfels Muni Airport     75  98  75  99 /  20  40  20  20
Burnet Muni Airport            75  94  74  96 /  20  30  10  20
Del Rio Intl Airport           79 101  79 103 /  10  10   0   0
Georgetown Muni Airport        76  96  75  97 /  30  40  20  20
Hondo Muni Airport             75  98  76 100 /  10  30  10  10
San Marcos Muni Airport        75  98  75  99 /  20  40  20  20
La Grange - Fayette Regional   75  96  76  97 /  20  50  30  30
San Antonio Intl Airport       78  98  78  99 /  10  40  20  10
Stinson Muni Airport           77 101  77 101 /  10  40  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Short-Term...MMM
Long-Term...MMM
Aviation...76

In the hours before

Special weather statement, Aug 1, 3:15 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
315 PM CDT Fri Aug 1 2025

TXZ172-173-012100-
Williamson TX-Burnet TX-
315 PM CDT Fri Aug 1 2025

...Strong thunderstorms will impact portions of northwestern
Williamson and central Burnet Counties through 400 PM CDT...

At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Harker Heights to near
Longhorn Cavern State Park. Movement was southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Granite
Shoals, Jarrell, Florence, Highland Haven, Inks Lake State Park,
Oatmeal, Briggs, Mahomet, Longhorn Cavern State Park, Joppa, Andice,
and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 9783 3087 9764 3077 9762 3058 9841
      3060 9840 3068 9843 3068 9840 3070 9842
      3074 9837 3076 9841 3096 9786
TIME...MOT...LOC 2014Z 042DEG 9KT 3096 9772 3070 9832

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Aug 1, 4:44 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Fri Aug 1 2025

TXZ189-190-012230-
Blanco TX-Kendall TX-
444 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of southwestern Blanco
and northeastern Kendall Counties through 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Payton, or near Blanco, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blanco, Payton, Flugrath, Kendalia, and Twin Sisters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3014 9826 3004 9830 2999 9835 2996 9854
      3018 9855
TIME...MOT...LOC 2143Z 092DEG 11KT 3006 9835

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Aug 1, 5:44 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Fri Aug 1 2025

TXZ173-012330-
Williamson TX-
544 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of southeastern
Williamson County through 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or 7 miles east of Taylor, moving southwest at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taylor, Hutto, Thorndale, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare, Noack, and
Sandoval.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3058 9720 3042 9736 3042 9738
      3044 9740 3044 9742 3046 9743 3046 9745
      3059 9756 3075 9730
TIME...MOT...LOC 2244Z 058DEG 5KT 3060 9730

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Aug 1, 6:15 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 PM CDT Fri Aug 1 2025

TXZ184-185-020000-
Edwards TX-Real TX-
615 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of northeastern Edwards
and northwestern Real Counties through 700 PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rocksprings, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3027 9986 3004 9975 2987 10031 3014 10045
TIME...MOT...LOC 2315Z 078DEG 12KT 3004 10012

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO
Local storm report, Aug 1, 6:50 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
650 PM CDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     Thrall                  30.59N 97.30W
08/01/2025                   Williamson         TX   Emergency Mngr

            Power lines and trees down on Lydia Lane.

&&

JR
Special weather statement, Aug 1, 7:12 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
712 PM CDT Fri Aug 1 2025

TXZ191-192-020100-
Hays TX-Travis TX-
712 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of central Hays and
southwestern Travis Counties through 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shady Hollow, or over Tanglewood Forest, moving southwest at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Buda, Dripping Springs, Wimberley, Tanglewood Forest,
Woodcreek, Bear Creek, Onion Creek, Barton Creek, Driftwood, Shady
Hollow, Manchaca, Mountain City, Sunset Valley, San Leanna, Hays,
Mount Gainor, Hays City, and Lost Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 9787 3025 9777 3016 9774 2992 9804
      3012 9822
TIME...MOT...LOC 0012Z 052DEG 20KT 3019 9788

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:12 PM CDTSpecial Weather StatementEWXHays48 min
Aug 1, 7:27 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde4 hr
Aug 1, 7:39 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
Aug 2, 12:47 PM CDTSpecial Weather StatementEWXBurnet43 min
Aug 2, 1:41 PM CDTSpecial Weather StatementEWXWilliamson34 min
Aug 2, 1:57 PM CDTSpecial Weather StatementEWXEdwards33 min
Aug 2, 2:34 PM CDTSpecial Weather StatementEWXBlanco26 min
Aug 2, 3:03 PM CDTSpecial Weather StatementEWXLee27 min
Aug 2, 3:16 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr
Aug 2, 4:00 PM CDTRiver Flood WarningEWXKerr3 hr
Aug 2, 4:07 PM CDTAreal Flood AdvisoryEWXBandera, Real3 hr
Aug 2, 4:14 PM CDTFlash Flood Warning Considerable damage threatEWXBandera, Gillespie, Kerr3 hr
Aug 2, 4:50 PM CDTSpecial Weather StatementEWXFayette25 min
Aug 2, 5:03 PM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Aug 2, 5:09 PM CDTSpecial Weather StatementEWXBexar, Medina51 min
Aug 2, 5:24 PM CDTSpecial Weather StatementEWXGonzales51 min
Aug 2, 6:08 PM CDTSpecial Weather StatementEWXBexar, Comal, Gonzales, Guadalupe, Wilson52 min
Aug 2, 6:18 PM CDTSpecial Weather StatementEWXDeWitt42 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.